Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Rashes on the flexor crease of both elbows with itching. Need advice

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
My wife has developed some dry rashes on the flexor crease of both elbows with itching as well. Itching is bad at times but otherwise it's mild.
It first occurred in March-April when she was in Jaipur and it healed automatically at that time.
She moved to Bangalore 2 months back and developed it again but this time it's still there for about a month now.
Please advice what should we do.

PS - I was chatting to another General Physician using live chat and the picture of the rashes was sent to YYYY@YYYY , addressing to Dr Vaishalee Punj, Just in case you want to have a look.

Posted Sat, 26 Oct 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 20 hours later
Brief Answer:
Atopic eczema,steroid cream will help.

Detailed Answer:

Thanks for writing to health care magic.

Information provided by you about skin condition and photograph mostly point towards atopic eczema.

It is a skin allergy which occurs in sensitive skin.

It is most common in children ,but can manifest at any age.

Clinical manifestations vary according to age and in adults flexural allergy is common presentation.

For treatment to begin with you need to apply a topical steroid like tenovate cream for 1 to 2 weeks only as it will give relief to her from itching.You can also ask her to take oral antihistaminics like cetrizine at night.

Such type of eczema can be aggravated by harsh soaps,sweat,woolen clothes,sun etc.So it will be important to avoid these measures.Ask her to use full and loose cotton clothes.Use mild soap like dove or dermadew soap.Woolen clothes should be avoided as far as possible.

In case eczema tends to relapse you can apply tacrolimus cream ,but it is advisable to go for this cream under the guidance of a dermatologist only.

Finally,Do not try to apply any herbal preperartions over it as it can irritate the skin and can worsen the condition.

I hope this will help you.In case of any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor